Alert archive / Mississippi / Wind Advisories in 2023

Wind Advisory 10, NWS Jackson, MS

March 30, 20237 parishes in Louisiana; 18 counties in Mississippi; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Mar 30, 2023, 4:11 AM CDT for 7 parishes in Louisiana; 18 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Mar 31, 2023, 10:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2023, 4:11 AM CDT (09:11 UTC)
In effect from
Mar 31, 2023, 10:00 AM CDT
Expired
Mar 31, 2023, 10:00 PM CDT
In force
12 hr
Issued by
NWS Jackson, MS
All 27 counties

Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Clay County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Lowndes County, MS, Montgomery County, MS, Oktibbeha County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 102 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2023-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2023-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2305 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

700 
WWUS74 KJAN 300911
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
411 AM CDT Thu Mar 30 2023

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036-
040>042-047-301715-
/O.NEW.KJAN.WI.Y.0010.230331T1500Z-230401T0200Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada-
Carroll-Washington-Humphreys-Holmes-Issaquena-Sharkey-Yazoo-
Warren-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Newellton, St. Joseph, Waterproof, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Greenville, Belzoni, Isola, Durant, Tchula, 
Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla,
Yazoo City, and Vicksburg
411 AM CDT Thu Mar 30 2023

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT FRIDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana 
  and central, north central, northwest and west central 
  Mississippi.

* WHEN...From 10 AM to 9 PM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

22
4 follow-up statements
389 
WWUS74 KJAN 301633
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
1133 AM CDT Thu Mar 30 2023

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036-
040>042-047-310100-
/O.CON.KJAN.WI.Y.0010.230331T1500Z-230401T0200Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada-
Carroll-Washington-Humphreys-Holmes-Issaquena-Sharkey-Yazoo-
Warren-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Newellton, St. Joseph, Waterproof, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Greenville, Belzoni, Isola, Durant, Tchula, 
Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla,
Yazoo City, and Vicksburg
1133 AM CDT Thu Mar 30 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
FRIDAY...

* WHAT...South winds of 20 to 30 mph with gusts up to 40 to 45 
  mph expected.

* WHERE...Far southeast Arkansas, northeast Louisiana, and western
  and northern portions of Mississippi.

* WHEN...From 10 AM to 9 PM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NF
751 
WWUS74 KJAN 310756
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
256 AM CDT Fri Mar 31 2023

MSZ028>033-311600-
/O.EXB.KJAN.WI.Y.0010.230331T1500Z-230401T0500Z/
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Including the cities of Winona, Eupora, Mathiston, West Point, 
Columbus, Ackerman, Weir, and Starkville
256 AM CDT Fri Mar 31 2023

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
CDT TONIGHT...

* WHAT...South winds 20 to 30 mph with gusts of 40 to 45 mph 
  expected.

* WHERE...Montgomery, Webster, Clay, Lowndes, Choctaw and 
  Oktibbeha Counties.

* WHEN...From 10 AM this morning to midnight CDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036-
040>042-047-311600-
/O.EXT.KJAN.WI.Y.0010.230331T1500Z-230401T0500Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada-
Carroll-Washington-Humphreys-Holmes-Issaquena-Sharkey-Yazoo-
Warren-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Newellton, St. Joseph, Waterproof, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Greenville, Belzoni, Isola, Durant, Tchula, 
Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla,
Yazoo City, and Vicksburg
256 AM CDT Fri Mar 31 2023

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT CDT TONIGHT...

* WHAT...South winds of 20 to 30 mph with gusts up to 40 to 45 
  mph expected.

* WHERE...Far southeast Arkansas, northeast Louisiana, and 
  western and northern portions of Mississippi.

* WHEN...From 10 AM this morning to midnight CDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
22
813 
WWUS74 KJAN 311813
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
113 PM CDT Fri Mar 31 2023

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>036-040>042-
047-010300-
/O.EXT.KJAN.WI.Y.0010.000000T0000Z-230401T0300Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada-
Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Washington-Humphreys-Holmes-Issaquena-Sharkey-Yazoo-Warren-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Newellton, St. Joseph, Waterproof, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, 
Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, 
Anguilla, Yazoo City, and Vicksburg
113 PM CDT Fri Mar 31 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...South winds of 20 to 30 mph with gusts up to 40 to 45 
  mph expected.

* WHERE...Far southeast Arkansas, northeast Louisiana, and 
  northern and northwestern portions of Mississippi.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NF
593 
WWUS74 KJAN 312320
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
620 PM CDT Fri Mar 31 2023

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>036-040>042-
047-010300-
/O.CON.KJAN.WI.Y.0010.000000T0000Z-230401T0300Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada-
Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Washington-Humphreys-Holmes-Issaquena-Sharkey-Yazoo-Warren-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Newellton, St. Joseph, Waterproof, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, 
Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, 
Anguilla, Yazoo City, and Vicksburg
620 PM CDT Fri Mar 31 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...South winds of 20 to 30 mph with gusts up to 40 to 45 
  mph expected.

* WHERE...Far southeast Arkansas, northeast Louisiana, and 
  northern and northwestern portions of Mississippi.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Mar 30, 4:01 AM CDT, 10 minutes earlier.

Area forecast discussion, Mar 30, 4:01 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
401 AM CDT Thu Mar 30 2023

...New DISCUSSION...

.DISCUSSION...
Issued at 359 AM CDT Thu Mar 30 2023

Today and Tonight: As an upper ridge builds, and high pressure
moves to the east, winds will begin to turn back out of the south,
which will allow temperatures to warm into the mid to upper 70s
across the area Thursday. Southerly flow prevails overnight
Thursday, will provide for strong warm air advection and moisture
advection, setting us up for the potential for severe weather
Friday. /SAS/

Friday through Wednesday night: Main focus in the long term remains
the concern for severe storms across most of our CWA late Friday
afternoon and evening. Come Friday morning an amplified upper level
trough shifting east of the Rockies will be closing off a low over
the northern Plains and helping to deepen a surface low over eastern
Nebraska/western Iowa. These lows will shift east over the Great
Lakes region through Friday night before lifting to the northeast
Saturday. This low pressure system will drop a cold front that will
approach our western most zones by late afternoon and clear our
southeast most zones Saturday morning. Deep moisture will increase
along with a strengthening wind field across our region Friday ahead
of the approaching cold front. By afternoon PWATs look to pool to
near an inch and three quarters with surface dew points in the mid
60s over our western zones. An 850mb wind in excess of 50kts along
with a 500mb in excess of 70kts will lead to strong deep layer shear
in an environment where MLCAPEs will be in excess of 1000j/kg. This
environment will support the development of supercells in our west
initially during the late afternoon and early evening before
activity becomes more linear during the evening along and ahead of
the cold front. Not much has changed from yesterday concerning the
threats and areas at greatest risk for severe storms. The greatest
severe thunderstorm threat will be across the northwest most
portions of our CWA that remains outlooked in an Enhanced Risk for
severe storms. A Slight risk extends south of the Enhanced area to
around the I-20 corridor with a Marginal south to the Highway 84
corridor. Any severe thunderstorm could produce damaging wind gusts,
hail, and tornadoes. Timing remains late afternoon to around
midnight, with the chance for any severe storms decreasing farther
south and east overnight. By Saturday morning the rain will be
ending in our southeast while cooler and much drier air moves into
our CWA in the wake of the cold front. Dry weather is expected
Saturday and Saturday night as our winds aloft become nearly zonal
and a surface high shifts east across the region. By Sunday morning
the surface high will be to our east setting up a light return flow
that will try to increase low level moisture ahead of a disturbance
moving east across the southern Plains. This disturbance will
increase our rain chances from the west Sunday afternoon. Rain
chances will continue through Monday before tapering off Monday
night as the disturbance shifts east of Mississippi. Mid level
ridging will develop over our region Tuesday before shifting east
Wednesday as a large amplitude upper level trough develops over the
western CONUS and begins closing off another low and helping support
another surface low. There are significant placement and timing
issues with this low pressure system and the potential for severe
storms affecting our CWA. Currently thinking suggests that this
system may produce a severe storm threat over our CWA in advance of
its associated cold front, Wednesday and Wednesday night. Wl hold
off introducing a severe threat in our HWO with this system until
more consistency is seen in later model runs. /22/

&&

.AVIATION...
(06Z TAFS)
Issued at 1224 AM CDT Thu Mar 30 2023

VFR conditions will prevail today and tonight under the influence of
surface high pressure. Some mid level clouds will move across the
area tonight from the west. Winds will be light, generally under 10
kts, and northeasterly before turning southeast Thursday
morning./SAS/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       78  61  83  62 /   0  10  30  90
Meridian      77  58  82  63 /   0  10  10  90
Vicksburg     79  63  84  61 /   0  20  30  70
Hattiesburg   79  61  82  68 /   0  10  10  60
Natchez       79  63  83  64 /  10  10  20  70
Greenville    75  62  80  58 /  10  40  80  70
Greenwood     76  62  81  60 /   0  40  70  90

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

SAS20/22/SAS20
Hazardous weather outlook, Mar 29, 3:23 PM CDT, 12 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
323 PM CDT Wed Mar 29 2023

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
302030-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
323 PM CDT Wed Mar 29 2023

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Thursday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Severe thunderstorms will be possible across mainly northern
portions of the forecast area late Friday afternoon into Friday
night. Damaging winds, hail, and tornadoes will be possible with
severe storms.

(https://www.weather.gov/images/jan/graphicast/1.png)

Strong winds from the south are expected Friday into Friday
evening before thunderstorms arrive. Sustained winds of 20 to
30 mph are expected and wind gusts up to 40 to 45 mph are
possible, especially through far southeast Arkansas, northeast
Louisiana, and the Delta region of Mississippi.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Friday
through Friday night.

6

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

Nearby

Wind Advisories in Mississippi, 2023Wind Advisories in Louisiana, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.